9 – 9:30 AM: Arrive, settle
To open our Moving Body Festival we invite all participants and presenters, whether coming to one workshop or the entire festival, to come together, body to body, human being to human being: to inquire, journey, express, create, and celebrate the miracle of being alive now. Please join us first thing on Friday, November 10th to invoke a safe space for exploring, learning, healing, discovering, dreaming, manifesting, transforming, and the emerging unexpected.
The opening and closing ceremonies will include breath/sound, moving, deep inner awakening and supportive interaction to facilitate us in forming, un-forming, and transforming ourselves over the weekend. The opening ceremony will focus on clarifying and seeding intentions for the weekend. The closing ceremony will support us in reflecting upon the gifts we have offered and received during the festival, and on what supports and sustains our webs of connection as we move onward manifesting our new dreams within our families, communities, and world.
10:30-10:45 TRANSITION BREAK
10:45-12:30 WORKSHOPS (1.75 hrs)
More often than not, life’s demands and stressors pull us off center, moving us more into the direction of fragmentation, and away from connecting into the support and wisdom of our full bodily presence. This experiential movement class invites you to tune into your imagination and moving thinking body to consciously connect into your physical body presence. Through guided visualization, somatization, breathing, sounding, gentle movement, and reflective writing, you will journey through your process of settling, awakening, connecting, and moving into body, in which each step of the journey supports you moving into greater wholeness, integration, and receptivity. The self-exploration begins from a place of rest and unfolds developmentally until you are standing, walking, and moving through space. The journey culminates in a sacred group movement circle, calling forth the power of togetherness as we breathe, move, imagine, and express as embodied beings in the support and witness of each other.
This workshop invites playful integration of free-form movement and yoga asana, offering us an opportunity to find new ways to enter into physical shapes. We can allow these postures to emerge from within creative movement flow as we listen to our body’s sensations, impulses, and internal structures. We will begin in a united circle breathing and sounding together to awaken subtle vibrations within the body. This will take us into a movement exploration in which you will be given support through guided prompts of bringing attention to inner body awareness. Within free-form movement play we will allow yoga postures to arise and dissolve at their own will. This workshop invites us to awaken creativity, flow, and self-discovery through movement.
12:30 – 1:30 PM: LUNCH BREAK
1:30 – 3:30 PM: WORKSHOPS (2 hrs)
This workshop is a vigorous and restful movement session that invites a sense of completeness with oneself and unity with one’s surroundings. Using craniosacral meditation techniques and guided movement exercises, we will follow bodily impulse and explore our perception of fluidity by heightening awareness in our connective tissue/fascial system and cardiovascular system.
In a world of constant stimulation filtering information is essential. However the ways we narrow our attention often keep us from seeing, sensing and engaging in the world as fully and richly as we can. A narrowly focused mode of paying attention can be useful for certain tasks but constantly maintaining this kind of focus requires a great deal of energy and increases stress. This workshop inquires: How can we be receptive to the newness of the moment? How can we shift our field of attention and move out of our usual ways of being in the world of our daily routines? Becoming more conscious of our habits of attention can take us past our preconceived ways that limit our pleasure, allowing us to experience the fullness of our senses and reconnect with forgotten parts of ourselves. Using breath, sound, improvisational movement explorations both solo and with a partner, we will explore ways we can become more conscious of our habits of attention and enliven new possibilities for attentional support.
3:30 – 4 PM: BREAK
4:00 – 6:00 PM WORKSHOPS (2 hrs)
Health issues, emotional upsets, and changes of any kind can feel frightening, overwhelming, destructive, and isolating. In this supportive and co-creative session, we explore ways to partner with our unique challenges and to move differently with them. Through breath, movement, sensation, feeling, creative expression, and supportive partnership (with self and others), we will adventure into a questioning pilgrimage—In what ways can we open ourselves and partner with the offering of our current challenges? By giving ourselves space and time to feel into bodily experience, we become aware of shifts and changes. We awaken to resistance and play, releasing what we feel no longer supports our living being. Moving with new self-awareness, we give the “old forms” of ourselves freedom to un-form. Then supporting what wants to form in new ways, new life experiences begin to flow, breathe, dance and settle. Please bring an object of meaning to you that you can integrate into your creative explorations.
6:00 – 6:30 PM: END OF DAY GATHERING, SHARING, DREAMING